| Catalog Number |
9010048 |
| Medical Device Problem Code |
Device Difficult to Setup or Prepare (1487)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/23/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
As reported by the company rep: during multiple cases using the 6.5 autofix loan kit, the k-wires provided (or ones of the same size, 1.8mm) were not fitting through the autofix instrumentation.This issue has occurred in multiple instrument sets.The issue was discovered intra-operatively, causing the surgery to be fully canceled while the patient was already prepared in the room.Inquiry pi (b)(4) ¿ event date 07/23/2024 tuesday.Case cancelled.2 out of 4.
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
Event or Problem Description
As reported by the company rep: during multiple cases using the 6.5 autofix loan kit, the k-wires provided (or ones of the same size, 1.8mm) were not fitting through the autofix instrumentation.This issue has occurred in multiple instrument sets.The issue was discovered intra-operatively, causing the surgery to be fully canceled while the patient was already prepared in the room.Inquiry (b)(4) ¿ event date 07/23/2024 tuesday.Case cancelled.2 out of 4.
Additional Manufacturer Narrative
The reported event could not be confirmed.Furthermore, no evidence confirming the cancellation of the surgery has been received.The device inspection revealed the following: the identification of the returned screwdrivers was confirmed based on the catalog # and the lot # marked.Multiple scratches and usage marks are visible on the surface of the instruments, resulting from normal use.The markings on the devices are slightly faded, most probably as a consequence of the multiple cleaning and sterilization cycles the devices underwent.Such observations give a clear indication that the instruments were extensively used.The returned screwdrivers were tested with a fully functional 1.8 mm diameter k-wire.The assembly could be performed without any issue for all three screwdrivers.Hence, the screwdrivers are fully functional and the reported event was not confirmed.Dimensional inspection has shown that the three screwdrivers were manufactured according to specifications.It has been confirmed by members of the quality team responsible for autofix products that the lot in question has been manufactured before 2015, when sbi was acquired by stryker.The product history review was not possible since all documents related to sbi devices manufactured prior to 2015 were destructed from the archives of an external supplier in (b)(6) 2022, without notifying stryker.A nc was initiated in (b)(6) 2023 in order to address the issue of destructed archived documents from acquisition.It must be noted that these screwdrivers have been used for at least 9 years and that no similar complaint regarding this lot had been previously reported.This gives clear indication that the reported event is not related to a manufacturing related issue.The root cause of the reported event could not be determined, since it was confirmed that the screwdrivers are functional.A review of the labeling did not indicate any abnormalities.If any additional information is provided, the investigation will be reassessed.